MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; CANNULA,ADULT,SOFT-TOUCH,7'TUBE,UC

MEDLINE INDUSTRIES INC.; CANNULA,ADULT,SOFT-TOUCH,7'TUBE,UC
Catalog Number HCSU4514
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 05/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that while a hospice patient was at her daughter's home, patient was getting out of bed to use the restroom and patient tangled up in the 25 feet oxygen tubing connector and 7 feet nasal cannula.The oxygen tubing connector and nasal cannula were reportedly connected to an oxygen concentrator at the time of the incident.No information was provided related to the required level of assistance for patient to safely get out of bed and ambulate.Reportedly, the patient called out for her daughter and daughter found patient on her right side on the floor.The patient's daughter called emergency medical services, which transported patient to local emergency department for evaluation and treatment.This revealed that patient sustained right patellar fracture.The patient was reportedly discharged from the hospital and remains under the services of the reporting facility (hospice/palliative), "non-seeking of aggressive treatment at this time".Patient is taking percocet 5/325 mg every 4 hours as needed for pain.Of note, it was reported that there were no known manufacturing or design issues specific to the nasal cannula or oxygen connector, which could have caused the reported incident.Due to the reported event and the patellar fracture, this medwatch is being filed.The sample is not available to be returned for evaluation.Unintended use error could have caused or contributed to the event.A definitive root cause could not be established at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that patient tangled up in the 25 feet oxygen tubing connector and 7 feet nasal cannula.Patient sustained right patellar fracture.

Common Device Name
CANNULA,ADULT,SOFT-TOUCH,7'TUBE,UC
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8915387
Report Number1417592-2019-00138
Device Sequence Number16272099
Product Code CAT
UDI-Device Identifier10884389966143
UDI-Public10884389966143
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberHCSU4514
Device Lot Number49118120005
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/23/2019
Initial Report FDA Received Date08/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight71